Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Took metranidazole for bacterial infection. Started frequent urination and abdominal pain. Prognosis?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
I was just treated for a bacterial infection twelve days ago. I was given Metranidazole three times per day for five days. I had alt of side effects but managed to finish the antibiotic and seemed to improve once the side effects went away. A few days ago I started with frequent urination again and pelvic fullness and some cramping and some pain on my lower right side. The only thing that showed on my urinalysis was bacteria and they also did a culture which was fine. I have no unusual discharge or bleeding and the symptoms seem to worsen as the day progresses. I haven't been sexually active for several years.
Posted Sun, 24 Feb 2013 in Infections
Answered by Dr. Nilofer AR 36 minutes later

Thanks for the query,

CDC recommends treatment for bacterial vaginosis is metronidazole for 7 days.
You have taken treatment for only 5 days.

Your symptoms of frequent micturition and pain abdomen suggest Urine culture and sensitivity.
3. Transvaginal ultrasound to rule out pathology.

Treatment depends on the urine culture report.
Drink plenty of fluids, citrus fruits.

Hope I have answered your query. You can write to me for further clarifications.

Dr Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor